Alert archive / New York / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 28, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jul 1, 2004, 5:13 PM EDT for Clinton County, New York. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2004, 5:13 PM EDT (21:13 UTC)
- Expired
- Jul 1, 2004, 6:15 PM EDT
- In force
- 62 min
- Issued by
- NWS Burlington, VT
- Area
- Counties, with a storm outline in the text
County Clinton County, NY
The radar
The Burlington radar (KCXX), 51 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 12:20 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.2 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 178 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 937 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBTV 012113 SVRBTV NYC019-012215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 513 PM EDT THU JUL 1 2004 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLINTON COUNTY IN NORTHERN NEW YORK * UNTIL 615 PM EDT * AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF DANNEMORA...MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR DANNEMORA AROUND 520 PM EDT NEAR JERICHO AROUND 540 PM EDT 7 MILES NORTHWEST OF BEEKMANTOWN AROUND 600 PM EDT NEAR WEST CHAZY AROUND 610 PM EDT NEAR SCIOTA...6 MILES WEST OF CHAZY AROUND 620 PM EDT LAT...LON 4468 7395 4456 7376 4487 7328 4505 7357 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 12:27 PM EDT, 4 hours 46 minutes earlier.
Area forecast discussion, Jul 1, 12:27 PM EDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BURLINGTON VT 1227 PM EDT THU JUL 1 2004 .SHORT TERM... FORECAST UPDATED TO INCLUDE SEVERE THUNDERSTORM WATCH INFORMATION HEADLINE. TEXT OF FORECAST ALREADY HAS ENHANCED WORDING...SO NO OTHER CHANGES NEEDED AT THIS TIME. EVENSON && .PREV DISCUSSION... .SHORT TERM... MORNING UPPER AIR ANALYSIS SHOWS WARMER AIR AT 850/700 MB HAS ADVECTED INTO THE REGION FROM THE WEST. THIS IS ALSO EVIDENT WHEN NOTICING THE CHANGE IN THE MANIWAKI SOUNDING FROM 12Z WEDNESDAY TO 12Z THURSDAY. THE NET RESULT WILL BE FOR A DRY ADIABATIC LAPSE RATE BETWEEN 850 AND 500 MB...WHICH WILL GENERATE SUFFICIENT INSTABILITY FOR CONVECTION LATER TODAY. CAPE VALUES AROUND 1000 J/KG AND LIFTED INDEX VALUES AROUND -3 SHOULD GENERALLY EXIST OVER MOST OF THE REGION. THIS INCREASING UNSTABLE AIR MASS WILL EXIST IN ADVANCE OF A COLD FRONT APPROACHING THE SAINT LAWRENCE VALLEY LATER TODAY. DIFFLUENT FLOW ALOFT IN ADVANCE OF STRONG SHORTWAVE TROUGH MOVING INTO SOUTHERN QUEBEC WILL ENHANCE DYNAMIC SUPPORT FOR CONVECTION AS WELL. STRENGTHENING SPEED SHEAR AND 0-6KM DEEP LAYER SHEAR SUGGESTS POTENTIAL FOR ORGANIZED STORMS BY EARLY AFTERNOON ACROSS NORTHERN NEW YORK AND THEN ACTIVITY MOVING EASTWARD DURING THE AFTERNOON AND EVENING HOURS. FORECAST COMPOSITE CHART FROM 00Z RUN ALSO SHOWING PARAMETERS COMING INTO PLACE ACROSS THE FORECAST AREA FOR STRONG/SEVERE CONVECTION. CURRENT STORM PREDICTION CENTER DAY ONE OUTLOOK KEEPS OUR AREA IN SLIGHT RISK OF SEVERE AND THIS LOOKS VERY REASONABLE. CURRENT FORECAST HAS ALL THIS COVERED WELL AND WILL ONLY MAKE VERY MINOR CHANGES TO CLOUD WORDING FOR TODAY AS UPSTREAM CLOUDS SHOULD HAVE LITTLE IMPACT THROUGH MID AFTERNOON. REMAINDER OF FORECAST TO REMAIN UNCHANGED. EVENSON && .PREV DISCUSSION... .SHORT TERM (TODAY THROUGH SUNDAY)... POTENTIALLY ACTIVE WEATHER DAY STILL APPEARS ON TRACK AS VIGOROUS SHORTWAVE ENERGY INVOF OF JAMES BAY APPROACHES AND PASSES JUST NORTH OF REGION LATER TODAY/TONIGHT. THOUGH MID LEVEL WIND SPEEDS (30-40KT) AND 0-6KM SHEAR (40-50KT) NOT OVERLY IMPRESSIVE... SUFFICIENT BNDRY LYR DESTABILIZATION SHOULD OCCUR THIS AFTERNOON WITH MEAN CAPE VALUES BTWN 1000-2000 J/KG AND LIFTED INDICES BTWN -2 AND -5. IN ADDITION STRONG THETA E-RIDGING/PVA SUPPORTS ABOVE THINKING. UNIDIRECTIONAL NATURE OF WIND PROFILES SUGGEST ONCE CONVECTION FORMS...IT SHOULD ORGANIZE INTO A LINEAR FEATURE...WITH POTENTIAL BOWING SEGMENTS CONTAINING DAMAGING WIND GUSTS. ALSO TO CONSIDER IS WBZ VALUES BELOW 10K FT THIS AFTERNOON...WHICH WOULD ARGUE IN FAVOR OF LARGE HAIL W/STRONGER STORMS. WILL MAINTAIN PRIOR THINKING AND KEEP HIGHEST THREAT OF STORMS DURING AFTERNOON/EVENING HOURS...THOUGH INITIAL CONVECTION APPROACHING SAINT LAWRENCE VALLEY WILL HAVE TO BE MONITORED FOR POTENTIAL EARLY UPDATE. WILL THEN TAPER POPS WEST TO EAST OVERNIGHT AS SYSTEM PUSHES EASTBOUND AND SKIES BECOME PC. BROAD RIDGING AT SFC AND ALOFT ACROSS EASTERN GREAT LAKES TO THEN BRIDGE ACROSS N NY WESTERN NEW ENGLAND ALONG WITH MAINLY FAIR AND DRY CONDS EXPECTED FOR FRI THROUGH EARLY SUNDAY. LATEST PROGS DO INDICATE TODAYS SHORTWAVE TO MAKE A RIGHT TURN ACROSS FAR EASTERN NEW ENGLAND...DROPPING SOUTHWARD INTO GULF OF MAINE DURING THIS PERIOD...AND THIS MAY THROW A FEW BACKLASH CLOUDS INTO EASTERN ZONES DURING FRI-SAT TIME FRAME...BUT NONETHELESS MAINLY SEASONABLE AND DRY. BY SUNDAY OPERATIONAL SOLNS CONTINUE TO INDICATE MERIDIONAL CENTRAL U.S. TROUGHINESS TO LIFT NORTHEASTWARD TOWARDS NEW ENGLAND BY SUNDAY. ONLY CHANGE HERE WAS TO LOWER POPS ACROSS EASTERN ZONES DURING THIS PERIOD...AS BEST WAA APPEARS TO AFFECT AREAS FROM CHAMPLAIN VALLEY WESTWARD. && .LONG TERM (SUNDAY NIGHT THROUGH WEDNESDAY)... AFOREMENTIONED TROUGH AND ASSOC SFC LOW TO THEN LIFT NORTHEAST ACROSS AREA DURING SUN NT INTO MONDAY ALONG WITH CHC SHRAS/TSRAS. THEN HIGH PRESSURE TO BUILD IN BY MID WEEK WITH DRY CONDS RETURNING. PRIOR FCST COVERING THESE TIME PERIODS IN GOOD SHAPE...AND NO CHANGES MADE HERE. && .AVIATION... THUNDERSTORMS ASSOCIATED WITH A WARM FRONT LIFTING AN UNSTABLE AIRMASS ALOFT MAY CLIP KMSS BEFORE DAWN THEN KSLK BEFORE WEAKENING AS IT APPROACHES BTV AFT 12Z. WILL WATCH THIS FOR POSSIBLE AMD. OTHERWISE SOME MIDDLE CLOUD DEBRIS WILL MOVE QUICKLY THROUGH THROUGH THE REGION THIS MORNING. WITH COLD TEMPERATURES ALOFT...DAYTIME HEATING...MODERATE WINDS ALOFT EXPECT CU TO QUICKLY FORM INTO CB BY MIDDAY WITH GREATEST THREAT OF SCATTERED THUNDERSTORMS DURING TIME OF MAXIMUM AFTERNOON HEATING THEN WEAKENING AFTER DARK. RELATIVELY STRONG LOW LEVEL WINDS IN NRN NY WILL LEAD TO SW WIND GUSTS NEAR 30 KTS THIS AFTERNOON. ANY THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN WITH CIGS MVFR AND VISIBILITIES BRIEFLY DOWN TO 1 MILE AND WIND GUSTS TO 30 KTS. ISOLD LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE. SOME PATCHY BR OR FG POSSIBLE NEAR 06Z FRI BUT LEFT OUT OF THE TAFS FOR NOW. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...SEVERE THUNDERSTORM WATCH UNTIL 600 PM FOR VTZ001>009-016-017-018. NY...SEVERE THUNDERSTORM WATCH UNTIL 600 PM FOR NYZ026>031-034-087. && PUBLIC...JMG AVIATION/MARINE...PS
Hazardous weather outlook, Jul 1, 4:59 AM EDT, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 459 AM EDT THU JUL 1 2004 NYZ026>031-034-035-087-VTZ001>012-016>019-020856- CALEDONIA-EASTERN ADDISON-EASTERN CHITTENDEN-EASTERN CLINTON- EASTERN ESSEX-EASTERN FRANKLIN-EASTERN RUTLAND-ESSEX-GRAND ISLE- LAMOILLE-NORTHERN FRANKLIN-NORTHERN ST. LAWRENCE-ORANGE-ORLEANS- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN- SOUTHWESTERN ST. LAWRENCE-WASHINGTON-WESTERN ADDISON- WESTERN CHITTENDEN-WESTERN CLINTON-WESTERN ESSEX-WESTERN FRANKLIN- WESTERN RUTLAND-WINDSOR- 459 AM EDT THU JUL 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR VERMONT AND NORTHERN NEW YORK. .DAY ONE...TODAY: THUNDERSTORMS ARE LIKELY TODAY...ESPECIALLY THIS AFTERNOON AND EVENING...A FEW MAY CONTAIN DAMAGING WINDS AND LARGE HAIL. A COLD FRONT WILL MOVE PUSH THE THUNDERSTORMS OUT OF THE AREA TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY: HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON CONTINUING EARLY THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR YOUR LOCAL MEDIA OUTLETS FOR UPDATES. && FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV.
In the hours before
Local storm report, Jul 1, 4:14 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
414 PM EDT THU JUL 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL MOOERS 44.97N 73.59W
07/01/2004 1.25 INCH CLINTON NY TRAINED SPOTTER
0330 PM HAIL SOUTH BURLINGTON 44.45N 73.22W
07/01/2004 0.88 INCH CHITTENDEN VT BROADCAST MEDIA
&&Local storm report, Jul 1, 4:18 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
418 PM EDT THU JUL 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL MOOERS 44.97N 73.59W
07/01/2004 0.88 INCH CLINTON NY POST OFFICE
&&Special weather statement, Jul 1, 4:24 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 424 PM EDT THU JUL 1 2004 VTZ010>012-019-020100- EASTERN RUTLAND-ORANGE-WESTERN RUTLAND-WINDSOR- 424 PM EDT THU JUL 1 2004 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR RUTLAND...WINDSOR...AND ORANGE COUNTIES IN VERMONT. THE WATCH IS VALID UNTIL 900 PM TONIGHT. THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS SOUTH CENTRAL VERMONT LATE THIS AFTERNOON AND EVENING. ATMOSPHERIC CONDITIONS ARE SUCH THAT THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDTIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES. EVENSON
Local storm report, Jul 1, 4:28 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
428 PM EDT THU JUL 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0406 PM TSTM WND DMG 5 NE ESSEX JUNCTION 44.54N 73.04W
07/01/2004 CHITTENDEN VT LAW ENFORCEMENT
TREES DOWN ON OAKWOOD LANE
&&Local storm report, Jul 1, 4:48 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
448 PM EDT THU JUL 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL WNW PLATTSBURGH 44.70N 73.46W
07/01/2004 0.75 INCH CLINTON NY AMATEUR RADIO
0230 PM HAIL MOOERS 44.97N 73.59W
07/01/2004 1.25 INCH CLINTON NY TRAINED SPOTTER
0230 PM HAIL 1 N TICONDEROGA 43.86N 73.43W
07/01/2004 0.88 INCH ESSEX NY PUBLIC
0310 PM HAIL SHOREHAM 43.90N 73.32W
07/01/2004 1.25 INCH ADDISON VT PUBLIC
0330 PM TSTM WND DMG BURLINGTON 44.49N 73.23W
07/01/2004 CHITTENDEN VT PUBLIC
TREES DOWN IN OAKLEDGE PARK AREA.
0330 PM HAIL SOUTH BURLINGTON 44.45N 73.22W
07/01/2004 0.88 INCH CHITTENDEN VT BROADCAST MEDIA
0340 PM HAIL SOUTH BURLINGTON 44.45N 73.22W
07/01/2004 0.88 INCH CHITTENDEN VT NWS EMPLOYEE
REPORTED AT THE NATIONAL WEATHER SERVICE.
0355 PM HAIL MOOERS 44.97N 73.59W
07/01/2004 0.88 INCH CLINTON NY POST OFFICE
0357 PM HAIL ALTONA 44.89N 73.66W
07/01/2004 1.00 INCH CLINTON NY PUBLIC
0406 PM TSTM WND DMG 5 NE ESSEX JUNCTION 44.54N 73.04W
07/01/2004 CHITTENDEN VT LAW ENFORCEMENT
TREES DOWN ON OAKWOOD LANE
0435 PM HAIL CHARLOTTE 44.30N 73.25W
07/01/2004 0.75 INCH CHITTENDEN VT BROADCAST MEDIA
0440 PM HAIL HINESBURG 44.33N 73.12W
07/01/2004 0.75 INCH CHITTENDEN VT TRAINED SPOTTER
0445 PM HAIL ST. GEORGE 44.38N 73.13W
07/01/2004 0.75 INCH CHITTENDEN VT PUBLIC
&&
EELocal storm report, Jul 1, 5:04 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
504 PM EDT THU JUL 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL WNW PLATTSBURGH 44.70N 73.46W
07/01/2004 0.75 INCH CLINTON NY AMATEUR RADIO
0230 PM HAIL MOOERS 44.97N 73.59W
07/01/2004 1.25 INCH CLINTON NY TRAINED SPOTTER
0230 PM HAIL 1 N TICONDEROGA 43.86N 73.43W
07/01/2004 0.88 INCH ESSEX NY PUBLIC
0310 PM HAIL SHOREHAM 43.90N 73.32W
07/01/2004 1.25 INCH ADDISON VT PUBLIC
0330 PM HAIL SOUTH BURLINGTON 44.45N 73.22W
07/01/2004 0.88 INCH CHITTENDEN VT BROADCAST MEDIA
0340 PM HAIL SOUTH BURLINGTON 44.45N 73.22W
07/01/2004 0.88 INCH CHITTENDEN VT NWS EMPLOYEE
REPORTED AT THE NATIONAL WEATHER SERVICE.
0355 PM HAIL MOOERS 44.97N 73.59W
07/01/2004 0.88 INCH CLINTON NY POST OFFICE
0357 PM HAIL ALTONA 44.89N 73.66W
07/01/2004 1.00 INCH CLINTON NY PUBLIC
0406 PM TSTM WND DMG 5 NE ESSEX JUNCTION 44.54N 73.04W
07/01/2004 CHITTENDEN VT LAW ENFORCEMENT
TREES DOWN ON OAKWOOD LANE
0435 PM HAIL CHARLOTTE 44.30N 73.25W
07/01/2004 0.75 INCH CHITTENDEN VT BROADCAST MEDIA
0440 PM HAIL HINESBURG 44.33N 73.12W
07/01/2004 0.75 INCH CHITTENDEN VT TRAINED SPOTTER
0445 PM HAIL ST. GEORGE 44.38N 73.13W
07/01/2004 0.75 INCH CHITTENDEN VT PUBLIC
&&
EEThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 1:15 PM EDT | Severe Thunderstorm Warning | BTV | Essex | 60 min |
| Jul 1, 2:13 PM EDT | Severe Thunderstorm Warning | BTV | Essex | 62 min |
| Jul 1, 2:17 PM EDT | Severe Thunderstorm Warning | BTV | Clinton | 58 min |
| Jul 1, 3:04 PM EDT | Severe Thunderstorm Warning | BTV | Essex | 56 min |
| Jul 1, 3:40 PM EDT | Severe Thunderstorm Warning | BTV | Clinton | 65 min |
| Jul 1, 5:16 PM EDT | Severe Thunderstorm Warning | BTV | Essex, Franklin | 59 min |
Nearby
Severe Thunderstorm Warnings in New York, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.